MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX590T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: -particles in the delivery liquid, -signs of mold on the product.Permeability test: the test showed that the progav 2.0 shunt system with controlreservoir is permeable.Additionally the peritoneal catheter is permeable, too.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 11.51 cmh2o.This is within the specified tolerance of 14 cmh2o ± 3 cmh2o.Additionally, the shuntassistant 2.0 was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant 2.0 had a pressure of 17.68 cmh2o.This is slightly outside the specified tolerance of 20 cmh2o +4/-2 cmh2o.According to our results, we can detect a presence of a slightly accelerated outflow of the shuntassistant 2.0.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant 2.0 is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test:: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the shunt system.After dismantling of the valves, no deposits were found in both valves.Results: in advance, we would like to point out that a permeability test with a syringe has already been performed after the revision on your part.Based on our investigation results, we can identify an accelerated outflow in the shuntassistant 2.0.At the time of the investigation, it was not clear to us how the mentioned functional impairment occurred.A blockage of the shunt system could not be detected.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valves.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx590t) was to be implanted during a procedure performed on (b)(6) 2021.According to the complainant, during pre-implantation testing, a slow shunt flow was noted.The surgery was delayed approximately 25 minutes.A backup product was implanted and the operation was completed safely.The patient is doing well.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Age: (b)(6).Height: (b)(6) centimeters (cm).Weight: (b)(6) kilograms (kg).Gender: female.

Brand Name
PROGAV 2.0 SYS SA2.0 20 & PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12484610
Report Number3004721439-2021-00251
Device Sequence Number14437248
Product Code JXG
UDI-Device Identifier04041906503048
UDI-Public4041906503048
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Model NumberFX590T
Device Catalogue NumberFX590T
Device Lot Number20053575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight49